MAUDE Adverse Event Report: ARTHREX, INC. PEEK INTERF SCRW W/DISP SHTH 6X 23MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. PEEK INTERF SCRW W/DISP SHTH 6X 23MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number PEEK INTERF SCRW W/DISP SHTH 6X 23MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024 , it was reported by an arthrex employee via email that an ar-1360p, peek interference screw, sheathed, 6 x 23 mm broke during insertion.This was detected during a patellar ligament reconstruction surgery on (b)(6) 2024.Anchor was inserted easily but it was found broken at the end.All fragments were retrieved from patient.Procedure was successfully completed with no patient harm and no secondary procedure needed by using another new ar-1360p.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-1360p peek interference screw was received for investigation.The disposable sheath was not returned for investigation.Visual evaluation of the returned device noted a small nick to the surface of the device near the tip.Small scratches were also observed near the screw hex drive.The returned ar-1360p peek interference screw was not observed to be broken and was intact.Dimensional testing was performed and the length was measured with a caliper.The length of the returned device was found to be.901 which is in tolerance of the dimension specified in drawing c1508 of.906 +.005 -.015.Functional testing was not able to be performed due to the missing component.The most likely cause for the reported failure can be attributed to misuse/mishandling due to the damage to the device.Refer to investigation photos.

Brand Name
PEEK INTERF SCRW W/DISP SHTH 6X 23MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21036741
Report Number1220246-2024-09122
Device Sequence Number18035703
Product Code MAI
UDI-Device Identifier00888867014039
UDI-Public(01)00888867014039(11)230503(17)280430(10)15087811
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPEEK INTERF SCRW W/DISP SHTH 6X 23MM
Device Catalogue NumberAR-1360P
Device Lot Number15087811
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown